Discussions By Condition: I cannot get a diagnosis.

Lower back pain, ibuprofin overdose...?

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: Anne Noise
  • January 4, 2010
  • 00:10 AM

My boyfriend has had sporadic back pain for a few weeks. He'd take a bunch of ibuprofin (300mg a dose) and it would be fine for most of the day. Some days, though, he would take upwards of 1200mg a dose, dosing two or three times in as many hours. The last time he did that was two days ago.

Now he's in debilitating pain, centered around his kidneys, is incredibly restless, with a mild fever, and he won't go to the doctor. I know if I take him to the ER / urgent care, he'll go. I don't want to do that (and neither of us want to pay for it, heh) unless it's actually a necessary trip.

So. Having never been in this situation, I need some advice.

Reply Flag this Discussion

2 Replies:

  • Ibuprofen is very strong and bad for your internal organs, if you take it too much it can eat through your stomach lining, the amount he was taking it was definitely too much. It is likely not an overdose or else something would have happened a while ago already. Ibuprofen also becomes uneffective for pain if it is taken too often, so at the rate he has been taking it his body is probably immune to it as far as his back pain goes. He should go to the doctor and get a real muscle reliever for back pain, and he should get his stomach checked while he is there because the amount of ibuprofen he has been taking could have caused damage.Good luck!
    Anonymous 42789 Replies
    • January 5, 2010
    • 03:03 AM
    • 0
    Flag this Response
  • My boyfriend has had sporadic back pain for a few weeks. He'd take a bunch of ibuprofin (300mg a dose) and it would be fine for most of the day. Some days, though, he would take upwards of 1200mg a dose, dosing two or three times in as many hours. The last time he did that was two days ago.Now he's in debilitating pain, centered around his kidneys, is incredibly restless, with a mild fever, and he won't go to the doctor. I know if I take him to the ER / urgent care, he'll go. I don't want to do that (and neither of us want to pay for it, heh) unless it's actually a necessary trip.So. Having never been in this situation, I need some advice.Ibuprofen is very ******n your stomach, taking too much of it can even eat through your stomach lining. Also Ibubrofen becomes uneffective for pain if it is taken too much, which is why it has stopped working for his pain, his body is immune to it. He should definitely go to a doctor to get set up with some sort of muscle reliever for his back pain that will actually continuously help it. While he is there he should also get his stomach checked because of the high amount of ibuprofen he took. Its likely not an overdose or else you would have known by now, but the ibuprofen could have very badly hurt his stomach. Good luck!
    Anonymous 42789 Replies
    • January 5, 2010
    • 07:06 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.